MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL P1, P2; BIOTESTCELL -P1,-P2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL P1, P2; BIOTESTCELL -P1,-P2
Catalog Number 816012
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with biotestcell 1&2 on tango infinity.We are still waiting for the lot information, the reagents, the patient sample and the tango files.
 
Event or Problem Description
The customer reported a discrepancy between the screening cells biotestcell p1, p2 and their panel cells.The customer stated that a patient appeared to have an anti-lu(a), but showed a positive reaction with cell #1 of biotestcell which is lu(a) negative according to the antigen table.Furthermore the customer stated that the patient sample yielded a negative screening result on tango infinity.She did not provide the information which product was used on the instrument.The customer sent in the patient sample for investigational testing.The sample could not be tested, because it was completely hemolyzed upon arrival.The customer also returned the alllegendly defective product sample but at the time the sample arrived on our premises, it was already expired.Our quality control laboratory tested the lu(a) and lu(b) antigens of their retention sample of biotestcell p1, p2 during the produt's shelf life.Both screening cells yielded a positive result with searclone anti-lu(b) and a negative result with anti-lu(a).These results correspond to the details of the antigen table.The complaint was classified as undetermined.The complaint sample could not be tested within its shelf life and the retention sample showed correct test results.The testing of the retention sample confirmed that cell #1 of biotestcell p1, p2 was lu(a) negative.We would like to point out that the intended use for biotestcell-p1, p2 is the tube method and not the tango instruments.On the tango instruments the reagent red blood cells biotestcell 1&2 ref #(b)(4) have to be used.It was not possible to clarify which product the customer used on the tango infinity.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer provided one result image that shows negative results in the p1 and p2 cells.Log files were not provided for evaluation.Based on current information there is no indication for an instrument malfunction.According to the customer the qc passed at the day of issue.A proper function of the instrument was confirmed by the customer.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL P1, P2
Common Device Name
BIOTESTCELL -P1,-P2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10911436
Report Number9610824-2020-00084
Device Sequence Number3217479
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue Number816012
Device Lot Number2037011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, # 4230000177; TANGO INFINITY, # 4230000177